Texas, 2003

Hail in Texas, June 2, 2003

June 2, 2003 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 2, 1:09 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 2, 1:09 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
155 PM CDT MON JUN  2 2003

.OVERVIEW...
CHANCES OF RAIN TONIGHT AND MONDAY WILL DIMINISH AS INSTABILITY AND
MOISTURE DECREASE.

.SHORT TERM...
LOW PRESSURE CENTER OVER NORTHERN ARKANSAS THIS EVENING WILL MOVE
NORTHEAST OVERNIGHT. COLD FRONT TRAILING FROM THE LOW SOUTHWEST
ACROSS NORTHEAST INTO CENTRAL TEXAS IS PROGGED TO MOVE SOUTH TO
STALL OVER SOUTHERN PARTS OF THE FORECAST AREA TUESDAY NIGHT INTO
WEDNESDAY. FRONT SHOULD MOVE BACK NORTH AS A WARM FRONT THURSDAY.

A MID TO UPPER LEVEL SHORTWAVE TROUGH AXIS IS PROGGED TO MOVE INTO
THE AREA TONIGHT. INCREASED INSTABILITY AHEAD OF THIS TROUGH WILL
INCREMENT THE CHANCES OF RAIN SLIGHTLY TONIGHT AND TUESDAY.
ATMOSPHERIC MOISTURE IS PROGGED TO DIMINISH TUESDAY NIGHT.

.EXTENDED...
ANOTHER COLD FRONT IS PROGGED TO MOVE SOUTHEAST ACROSS NORTHWEST
LOUISIANA TO CENTRAL TEXAS SATURDAY MORNING. FRONT IS PROGGED TO
DROP DOWN INTO CENTRAL LOUISIANA...INTERIOR SOUTHEAST TEXAS SUNDAY
MORNING THEN MOVE BACK NORTH BY MONDAY MORNING. NEAR AND AHEAD OF
THIS FRONT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS
FRIDAY THROUGH MONDAY.

.PRELIMINARY POINT TEMPS/POPS...

KLCH 73 91 72 90 / 40 30 10 10
KBPT 74 91 73 90 / 30 30 10 10
KAEX 72 92 71 90 / 40 30 10 10
KLFT 73 91 72 90 / 50 30 10 10

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.

 20
Hazardous weather outlook, Jun 2, 4:25 AM CST, 10 hours 20 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-030900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE MIDDLE OF THE AFTERNOON HOURS ACROSS THE LAKES REGION OF
SOUTHEAST TEXAS AND CENTRAL LOUISIANA. STORMS TODAY WILL MOVE TO THE
SOUTHEAST PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES.

SEVERE WEATHER IS NOT EXPECTED. HEAT INDICES WILL AGAIN REACH THE
CENTURY MARK.

A BURN BAN HAS ALSO BEEN DECLARED IN HARDIN JEFFERSON AND ORANGE
COUNTIES IN SOUTHEAST TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS ON TUESDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS LOOK TO SHUT-OFF ON WEDNESDAY ONLY TO
MOVE BACK INTO THE FORECAST ON THURSDAY. CHANCES INCREASE INTO
SATURDAY AS AN OLD TROPICAL SYSTEM MOVES ACROSS MEXICO AND INTO
THE GULF. THIS SYSTEM IS EXPECTED TO MOVE INTO INTO SOUTHEAST TEXAS
AND LOUISIANA ON FRIDAY AFTERNOON INTO SATURDAY MORNING.

THE UPDATED U.S. DROUGHT MONITOR NOW SHOWS THE ENTIRE AREA SOUTH OF
THE RED RIVER IN A MODERATE DROUGHT.

.SPOTTER INFORMATION STATEMENT...
SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF
STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT
REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 2:26 PM CST, 19 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-022300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 PM CDT MON JUN 2 2003

...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE THIS AFTERNOON...

FUNNEL CLOUDS HAVE BEEN SPOTTED IN SAINT MARTIN PARISH.

A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW TO MID
LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE
CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE
POSSIBLE...ESPECIALLY DURING THE MID AFTERNOON HOURS...ALONG THE
COASTAL PARISHES OF SOUTH-CENTRAL LOUISIANA AND ADJACENT COASTAL
WATERS. OFTEN...FUNNEL CLOUDS AND WATERSPOUTS FORM UNDER RAPIDLY
DEVELOPING CUMULUS CLOUDS WHERE SEABREEZE AND RAIN COOLED
BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...COLLIDE.

THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO...
WATERSPOUTS POSE A SERIOUS THREAT TO MARINERS AND CAN CAPSIZE A SMALL
CRAFT.

STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO
FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE
OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH.

The radar

The Houston radar (KHGX), 116 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hardin

When
June 2, 2:45 PM CST
Where
Hardin County, 4 mi NW of Thicket
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.450, -94.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367160.